Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 28, 2021Hooker County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 28, 2021, 3:29 AM MDT for Hooker County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2021, 3:29 AM MDT (09:29 UTC)
Expired
Aug 28, 2021, 4:30 AM MDT
In force
61 min
Issued by
NWS North Platte, NE
Hail
0.25 in
Wind
50

County Hooker County, NE

The radar

The North Platte radar (KLNX), 46 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2794 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

634 
WWUS83 KLBF 280929
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
429 AM CDT Sat Aug 28 2021
 
NEZ005-008-023>025-094-281030-
Brown NE-Hooker NE-Eastern Cherry NE-Grant NE-Western Cherry NE-
Thomas NE-
429 AM CDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of southern Cherry,
northern Grant, northern Hooker, west central Brown and northwestern
Thomas Counties through 530 AM CDT/430 AM MDT/...

At 428 AM CDT/328 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 15 miles southwest of
Johnstown to near Hyannis. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Mullen, Hyannis, Seneca, Ashby, Brownlee, Whitman, Highway 97
crossing the North Loup River, Speckel Meir Lake, Duluth, Dipping Vat
Meadow, Highway 83 crossing the North Loup River, Mother Lake, Marsh
Flat, Hire, Whitman Road crossing the North Branch of the Middle Loup
River, Giant Hill, Highway 97 crossing Big Creek, Sevenmile Hill,
Hecla and Kelso.

This includes the following highways...
 Highway 2 between mile markers 134 and 195.
 Highway 61 between mile markers 153 and 182.
 Highway 97 between mile markers 65 and 98.
 Highway 83 between mile markers 156 and 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4257 10012 4230 10196 4190 10202 4209 10034
TIME...MOT...LOC 0928Z 226DEG 35KT 4244 10031 4198 10184 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 28, 3:22 AM MDT, 7 minutes earlier.

Area forecast discussion, Aug 28, 3:22 AM MDT, 7 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
422 AM CDT Sat Aug 28 2021

.SHORT TERM...(Today through Sunday)
Issued at 408 AM CDT Sat Aug 28 2021

A potent shortwave is digging southeast into Montana and Wyoming
this morning. This feature will advance eastward into the Dakotas by
this evening. Surface low pressure will deepen across northeast
Colorado though the day today with a sharpening inverted trough
extending northeastward from the low across southwest through
central into north central Nebraska by late this afternoon.
Meanwhile a cold front will be surging southeast into northwest
Nebraska late this afternoon. The inverted surface trough will be
the focus for surface based convection late this afternoon, with
storms first expected to develop in the vicinity of Holt county and
then build southwest into Custer and perhaps eastern Lincoln and
Frontier counties early this evening. Steeper mid-level lapse rates
will advect eastward across the area this afternoon which will help
contribue to around 2000 J/KG MLCAPE near the trough. Shear profiles
will be actually be strongest just behind the surface trough.
Appears there should be enough shear through near the trough to
support some organized updrafts with the potential for a few strong
to severe storms. Strong winds appear to be the main severe weather
threat but hail is also possible. Still appears an uptick in
thunderstorm coverage is possible during the evening across
southwest into central Nebraska, as the cold front overtakes the
inverted surface trough and a strengthening southerly low-level
increases and interacts with the cold front. Severe threat should
remain fairly isolated with this activity.

The Dakotas shortwave will move into the Great Lakes region on
Sunday. The training cold front will be located across Kansas with
surface high pressure to bring drier and somewhat cooler conditions
to the area.

.LONG TERM...(Sunday night through Friday)
Issued at 408 AM CDT Sat Aug 28 2021

Zonal flow aloft develops Sunday night into Monday with the next
weak embedded shortwave to cross the area Monday into Monday night.
The frontal boundary across Kansas washes out Sunday night with a
rapid return of gulf air (dew points 60s to near 70) returning to
the area Monday. Scattered thunderstorms should develop late Sunday
night in a mid-level WAA regime across portions of central into
north central Nebraska. Appears these could linger through much of
the day Monday as large scale lift increases through the day as the
shortwave begins to advance eastward across the area. By mid-week
upper level high pressure builds across the Southern Plains with a
deep trough developing into the northern Rockies. The ECMWF
continues to indicate that a tropical disturbance lifts northward
into the desert southwest from Baja on the western side of the upper
high Wednesday night into Thursday. That moisture lifts northeast
into the Central and Northern Plains Thursday night through Saturday
which could set the stage for some locally heavy rainfall.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1251 AM CDT Sat Aug 28 2021

A cool front works through the forecast area today, setting the
stage for a quick wind shift to northwesterly and thunderstorm
development. Ongoing showers and storms may affect northern
terminals (including KVTN) overnight, while more widespread
thunder is expected this afternoon and evening for central and
southwest Neb terminals (including KLBF). A stratus cloud deck
should also set in behind the front, resulting in lower ceilings.
Winds will be gusty at times this afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Snively
Hazardous weather outlook, Aug 27, 2:32 PM MDT, 12 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
332 PM CDT Fri Aug 27 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-282045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
332 PM CDT Fri Aug 27 2021 /232 PM MDT Fri Aug 27 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Thunderstorms are expected to develop along a cold front late
Saturday afternoon and evening. Some storms may be strong to
severe. The greatest threat for severe storms is along and east of
a line from Imperial to North Platte to O'Neill. Damaging winds
and large hail are the main threats. Localized heavy rainfall is
also possible.

Thunderstorms are possible Sunday night through Monday night,
mainly over northeastern portions of the outlook area. At this
time, the threat for severe storms is low.

Thunderstorms are also possible Wednesday afternoon through
Thursday. At this time, the threat for severe storms is
uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight across the
outlook area.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Aug 28, 2:02 AM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 AM CDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 AM     TSTM WND GST     VALENTINE               42.87N 100.55W
08/28/2021  M64 MPH          CHERRY             NE   ASOS

            HEAT BURST OBSERVED BY KVTN ASOS. THUNDERSHOWERS IN THE
            VICINITY.

&&

SNIVELY
Special weather statement, Aug 28, 2:30 AM MDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
230 AM MDT Sat Aug 28 2021

NEZ022>024-035-094-280930-
Hooker NE-Grant NE-Arthur NE-Western Cherry NE-Garden NE-
230 AM MDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of northwestern Arthur,
south central Cherry, Grant, northwestern Hooker and northeastern
Garden Counties through 330 AM MDT...

At 230 AM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Ashby, or 21 miles northwest of Arthur, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hyannis, Ashby, Whitman, Carr Lake, Duluth, Bourquim Hill, Dominick
Lake, Swede Lake, Whitman Road crossing the North Branch of the
Middle Loup River, Pratt Lake, Spring Valley Lake and Weir.

This includes the following highways...
 Highway 2 between mile markers 136 and 172.
 Highway 61 between mile markers 139 and 175.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4158 10200 4176 10229 4227 10166 4205 10125
TIME...MOT...LOC 0830Z 227DEG 22KT 4181 10196

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, Aug 28, 2:32 AM MDT, 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
332 AM CDT Sat Aug 28 2021

NEZ005-094-280930-
Eastern Cherry NE-Western Cherry NE-
332 AM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of southeastern Cherry
County through 430 AM CDT/330 AM MDT/...

At 332 AM CDT/232 AM MDT/, Doppler radar was tracking a strong
thunderstorm 14 miles northwest of Mullen, moving northeast at 35
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Valentine National Wildlife Refuge, Highway 97 crossing the North
Loup River, Marsh Flat, Hire, Giant Hill, Highway 97 crossing Big
Creek and Sevenmile Hill.

This includes the following highways...
 Highway 97 between mile markers 72 and 113.
 Highway 83 between mile markers 183 and 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4210 10090 4210 10150 4261 10111 4260 10040
TIME...MOT...LOC 0832Z 226DEG 28KT 4217 10126

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Snively
Local storm report, Aug 28, 2:42 AM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 AM CDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     TSTM WND GST     VALENTINE               42.87N 100.55W
08/28/2021  M63 MPH          CHERRY             NE   ASOS

&&

BTAYLOR
Special weather statement, Aug 28, 2:58 AM MDT, 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
358 AM CDT Sat Aug 28 2021

NEZ005-006-008-281000-
Brown NE-Eastern Cherry NE-Keya Paha NE-
358 AM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of northeastern Cherry,
northwestern Brown and western Keya Paha Counties through 500 AM
CDT...

At 358 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Valentine, moving northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Valentine, Springview, Johnstown, Norden, Wood Lake, Burton, Bobcat
State Wildlife Management Area, Meadville, North River Trail, Sparks,
Smith Falls State Park, Schlagel Creek State Wildlife Management
Area, Antelope Peak and Highway 97 crossing the Niobrara River.

This includes the following highways...
 Highway 183 between mile markers 210 and 225.
 Highway 20 between mile markers 192 and 235.
 Highway 97 between mile markers 131 and 141.
 Highway 83 between mile markers 195 and 222.
 Highway 12 between mile markers 1 and 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4243 10014 4273 10075 4300 10058 4299 9949
TIME...MOT...LOC 0858Z 223DEG 26KT 4282 10034

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Snively
Special weather statement, Aug 28, 3:29 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
429 AM CDT Sat Aug 28 2021

NEZ005-008-023>025-094-281030-
Brown NE-Hooker NE-Eastern Cherry NE-Grant NE-Western Cherry NE-
Thomas NE-
429 AM CDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of southern Cherry,
northern Grant, northern Hooker, west central Brown and northwestern
Thomas Counties through 530 AM CDT/430 AM MDT/...

At 428 AM CDT/328 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 15 miles southwest of
Johnstown to near Hyannis. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mullen, Hyannis, Seneca, Ashby, Brownlee, Whitman, Highway 97
crossing the North Loup River, Speckel Meir Lake, Duluth, Dipping Vat
Meadow, Highway 83 crossing the North Loup River, Mother Lake, Marsh
Flat, Hire, Whitman Road crossing the North Branch of the Middle Loup
River, Giant Hill, Highway 97 crossing Big Creek, Sevenmile Hill,
Hecla and Kelso.

This includes the following highways...
 Highway 2 between mile markers 134 and 195.
 Highway 61 between mile markers 153 and 182.
 Highway 97 between mile markers 65 and 98.
 Highway 83 between mile markers 156 and 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4257 10012 4230 10196 4190 10202 4209 10034
TIME...MOT...LOC 0928Z 226DEG 35KT 4244 10031 4198 10184

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 11:56 PM MDTSpecial Weather StatementLBFGarden49 min
Aug 28, 12:36 AM MDTSpecial Weather StatementLBFGarden, Grant39 min
Aug 28, 1:14 AM MDTSpecial Weather StatementLBFGarden, Grant46 min
Aug 28, 1:35 AM MDTSpecial Weather StatementLBFCherry25 min
Aug 28, 1:45 AM MDTSevere Thunderstorm WarningLBFCherry45 min
Aug 28, 1:59 AM MDTSpecial Weather StatementLBFGarden, Grant31 min
Aug 28, 2:27 AM MDTSevere Thunderstorm WarningLBFCherry, Keya Paha33 min
Aug 28, 2:30 AM MDTSpecial Weather StatementLBFGrant60 min
Aug 28, 2:32 AM MDTSpecial Weather StatementLBFCherry58 min
Aug 28, 2:58 AM MDTSpecial Weather StatementLBFKeya Paha62 min
Aug 28, 3:59 AM MDTSpecial Weather StatementLBFCherry46 min
Aug 28, 6:04 AM MDTSpecial Weather StatementLBFCherry56 min
Aug 28, 7:49 AM MDTSpecial Weather StatementLBFGrant41 min
Aug 28, 11:39 AM MDTSpecial Weather StatementLBFKeya Paha36 min
Aug 28, 12:24 PM MDTSpecial Weather StatementLBFBoyd51 min
Aug 28, 12:53 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt37 min
Aug 28, 3:17 PM MDTSevere Thunderstorm WarningLBFCuster43 min
Aug 28, 3:46 PM MDTSpecial Weather StatementLBFFrontier44 min
Aug 28, 4:02 PM MDTSpecial Weather StatementLBFCuster43 min
Aug 28, 4:12 PM MDTSpecial Weather StatementLBFLincoln33 min
Aug 28, 4:25 PM MDTSpecial Weather StatementLBFLoup50 min
Aug 28, 4:29 PM MDTSevere Thunderstorm WarningLBFCuster46 min
Aug 28, 4:30 PM MDTSpecial Weather StatementLBFFrontier30 min
Aug 28, 4:37 PM MDTSpecial Weather StatementLBFBlaine38 min
Aug 28, 4:46 PM MDTSevere Thunderstorm WarningLBFBlaine, Garfield, Holt, Loup, Rock59 min
Aug 28, 5:15 PM MDTSevere Thunderstorm WarningLBFCuster45 min
Aug 28, 5:16 PM MDTSpecial Weather StatementLBFLogan29 min
Aug 28, 5:18 PM MDTSpecial Weather StatementLBFCuster42 min
Aug 28, 5:21 PM MDTSevere Thunderstorm WarningLBFCuster, Logan39 min
Aug 28, 5:35 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFBlaine, Custer, Garfield, Holt, Loup, Rock40 min
Aug 28, 5:42 PM MDTSpecial Weather StatementLBFFrontier33 min
Aug 28, 5:57 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Loup48 min
Aug 28, 5:57 PM MDTSevere Thunderstorm WarningLBFCuster, Logan48 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.